Status
Not open for further replies.

Mickey

New member
Joined
Mar 22, 2007
Messages
3
Reason
PALS
Country
US
State
Michigan
City
howell
Hi everyone, I am fighting als. I seem to have the bulbuar type. My breathing is down to 1/3 and my hands and arms are very weak. I lost a lot of weight and now I have a food tube. I still can eat soft food and thick drinks. Questions:

1. Does anyone know of a sleep aid that is effective and in liquid form. Can I crush them and put them in pudding or will that lose the lasting effect? Would they lose effect if I inserted them in the food siringe.
2. Has anyone used botox with ultrasound to stop excess saliva. Side effects?
 

liz

Senior member
Joined
Nov 9, 2006
Messages
642
Reason
PALS
Diagnosis
11/2006
Country
US
State
NY
City
Albany
Welcome

Hi Mickey -

I'm limbs onset and not yet dealing with your types of symptoms so can't really advise you. Just wanted to say welcome to the forum.

Liz
 

Steve100

Distinguished member
Joined
Oct 5, 2007
Messages
164
Reason
CALS
Diagnosis
10/2007
Country
UK
State
Wales
City
Cardiff
If the tablets are 'time release', then it may not be a good idea to crush them as the contents will be released quicker than intended. It depends on the tablet whether this will be harmful or not. It may be a good idea to check with the Doctor or Pharmacist.

Steve
 

cheryilyn

Active member
Joined
May 22, 2007
Messages
62
Reason
PALS
Diagnosis
Sept. 06
Country
US
State
Oregon
City
Salem
Hi Mickey,
I also have bulbar onset als. i have been taking all my medications and vitamins thru my feeding tube for a little over a year now. my pharmacist has been very good about making sure that everything i get can be crushed. if a prescription comes in that can not be she immediatly calls my dr and gets it changed. i really appreciate this as i don't have to worry about it.
 

patricia1

Very helpful member
Joined
Sep 18, 2006
Messages
1,149
Reason
PALS
Diagnosis
7/1999
Country
US
State
newjersey
City
lopatcong NJ
Hi everyone, I am fighting als. I seem to have the bulbuar type. My breathing is down to 1/3 and my hands and arms are very weak. I lost a lot of weight and now I have a food tube. I still can eat soft food and thick drinks. Questions:

1. Does anyone know of a sleep aid that is effective and in liquid form. Can I crush them and put them in pudding or will that lose the lasting effect? Would they lose effect if I inserted them in the food siringe.
2. Has anyone used botox with ultrasound to stop excess saliva. Side effects?

Benadryl liguid is a great sleep aid in liquid form ask you md if you can take it. The nursing homes use it for te elderly it is pretty safe
 
Status
Not open for further replies.
Top